Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Jun 8, 2021, 1:50 AM CDT for 8 counties in Texas. It took effect at Jun 8, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 1:50 AM CDT (06:50 UTC)
- In effect from
- Jun 8, 2021, 1:00 PM CDT
- Expired
- Jun 8, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4188 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
301 WWUS74 KCRP 080650 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 150 AM CDT Tue Jun 8 2021 TXZ229>231-239>243-081500- /O.NEW.KCRP.HT.Y.0002.210608T1800Z-210609T0000Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-Inland Kleberg- Inland Nueces- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, and Bishop 150 AM CDT Tue Jun 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 114 expected. * WHERE...La Salle, McMullen, Live Oak, Webb, Duval, Jim Wells, Inland Kleberg and Inland Nueces Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LS
1 follow-up statement
270 WWUS74 KCRP 081447 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 947 AM CDT Tue Jun 8 2021 TXZ229>231-239>243-090000- /O.CON.KCRP.HT.Y.0002.210608T1800Z-210609T0000Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-Inland Kleberg- Inland Nueces- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, and Bishop 947 AM CDT Tue Jun 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 114 expected. * WHERE...La Salle, McMullen, Live Oak, Webb, Duval, Jim Wells, Inland Kleberg and Inland Nueces Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 8, 12:04 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 8, 12:04 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1204 AM CDT Tue Jun 8 2021
.AVIATION...
MVFR ceilings have begun to creep in across the Coastal Plains and
Victoria Crossroads. COT will remain VFR a few more hours before
low stratus moves over the area. LRD should keep VFR conditions
through the period. The stratus deck will persist through tonight,
then conditions will improve from southwest to northeast beginning
early Tuesday morning.
&&
.PREV DISCUSSION... /Issued 647 PM CDT Mon Jun 7 2021/
AVIATION...
Most TAF sites across S TX are at VFR levels, but are expected to
lower to MVFR levels through the evening and overnight hours. This
is mainly due to lowering CIGs, but light patchy fog is also
expected across the eastern areas which will bring VSBYs down to
MVFR at times as well. All TAF sites across S TX are expected to
lift to VFR levels by mid to late Tuesday morning. Less cloud
cover is expected Tuesday afternoon than there was today due to
drier air in the mid levels moving across S TX. A weak to
moderate S to SE flow is expected tonight, then increasing Tue
with gusts up to around 25 knots by late morning/early afternoon.
PREV DISCUSSION... /Issued 337 PM CDT Mon Jun 7 2021/
SHORT TERM (Tonight through Tuesday Night)...
So we've jumped right into summer in South Texas. Dewpoints over
most of the area this afternoon have been between 75 and 80
degrees! Heat index values have topped 110 at several inland
locations. The heat advisory will continue through 7pm.
Will not see much relief tonight as dpts are not expected to
subside. This will result in a second night of min temps in the
mid 70s to around 80 area wide. Winds will subside, but will
remain moderate through the night which will only aid in keeping
temperatures elevated. Tomorrow may be our first morning this year
where we spot an 80/80 observation somewhere near the coast. Did
add a slight chance mention for some streamer showers or storms
late in the night and early morning for far northeast counties.
With no pattern change anticipated and mid level ridge building,
will not expect conditions to be much different tomorrow. Dont
have the winds quite as high as today, but still a breezy day is
expected. High temperatures will be similar to today with highs
from the upper 80s to around 90 east to a bit above 100 west.
Another heat advisory will be possible.
LONG TERM (Wednesday through Monday)...
The long term starts out with mid-level high pressure centered over
the southern tip of the Baja Peninsula and a mid-level low in the
Central Gulf that will likely transition to an elongated trough. As
ridging noses in from the west early in the period, a tightening of
gradients and steeper lapse rates will result in windier conditions
at the surface. Subsidence will dominate the majority of the week
and we will remain mostly dry. Late in the week through the weekend,
a series of shortwaves will affect the region allowing for wetter
conditions to return. Models are in better agreement than they were
yesterday but still haven't increased confidence that much and so
went closer to NBM being the end of the period. It seems that
moisture, with PWAT's well below normal, and energy will be lacking
with this system so have capped PoP's near 25-30 percent.
SPS conditions are likely again Wednesday for much of South Texas.
Some areas in Western and Northern Brush Country could see Advisory
conditions as heat index values flirt with 110. For the remainder of
the week, the heat threat lessens each day as temperatures cool
heading into the weekend.
MARINE...
Moderate to strong onshore flow will persist into tonight. A
Small Craft Advisory is in effect into tonight for all waters with
winds expected to gust to around 30 knots. A few streamer showers
are possible overnight, but generally dry conditions are
expected. Winds will diminish to Small Craft Exercise Caution
conditions by late tonight and continue tomorrow. Moderate
onshore flow Wednesday expected to mainly persist through Friday
evening then becoming weak to moderate. Sunday onshore flow
becomes weak through the end of the period. Isolated showers and
thunderstorms are possible Sunday night into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 80 91 78 90 77 / 10 10 0 0 0
Victoria 77 91 77 90 75 / 20 10 0 0 0
Laredo 78 103 78 104 75 / 0 0 0 0 0
Alice 77 96 77 96 74 / 10 10 0 0 0
Rockport 81 90 80 89 78 / 10 10 0 0 0
Cotulla 78 102 78 103 76 / 0 0 0 0 0
Kingsville 78 94 78 93 75 / 10 10 0 0 0
Navy Corpus 81 87 80 87 79 / 10 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CDT Tuesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
LS/77...AVIATIONHazardous weather outlook, Jun 7, 3:14 AM CDT, 22 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 314 AM CDT Mon Jun 7 2021 TXZ229>234-239>247-342>347-442-443-447-080815- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 314 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a MODERATE risk of rip currents today. Heat index values are expected to reach 105 to 109 for most of South Texas. A Heat Advisory is in effect from 1 pm to 7 pm today for the northern Brush Country and the Rio Grande Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a Moderate Risk of Rip Currents along Gulf-facing beaches on Tuesday Afternoon heat indices of around 105 degrees are possible across the Coastal Plains and Brush Country through the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-080815- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 314 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory is in effect into tonight. Winds around 20 knots are expected with gusts to around 30 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.